MAUDE Adverse Event Report: AMD MEDICOM INC. AMD-RITMED LAPAROTOMY SPONGE

AMD MEDICOM INC. AMD-RITMED LAPAROTOMY SPONGE
Model Number 1501-ROLL
Medical Device Problem Code Material Integrity Problem (2978)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/24/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An investigation is in progress.
 
Event or Problem Description
A product complaint was reported to amd medicom on 28-aug-2020 for amd-ritmed laparotomy sponge item code1501-roll lot# 81043-1.The laparotomy sponge is classified as a class 1 medical device under fda code gdy.The following information was initially reported "lint on overhead table cover and instruments.Lint on liver during procedure" the complaint received by amd medicom has been logged as a product quality complaint under (b)(4).
 
Additional Manufacturer Narrative
An investigation was conducted.A probable cause is attributed to the use of the device with the tweezers tip which is sharp with burrs and scraping the sponges which generated fibers.Personnel are retrained on the stages of the manufacturing process to ensure the production process stays under control.
 
Event or Problem Description
A product complaint was reported to amd medicom on 28-aug-2020 for amd-ritmed laparotomy sponge item code 1501-roll lot# 81043-1.The laparotomy sponge is classified as a class 1 medical device under fda code gdy.The following information was initially reported "lint on overhead table cover and instruments.Lint on liver during procedure" the complaint received by amd medicom has been logged as a product quality complaint under (b)(4).

Brand Name
AMD-RITMED LAPAROTOMY SPONGE
Common Device Name
LAPAROTOMY SPONGE
Manufacturer (Section D)
AMD MEDICOM INC.
2555 chemin de l'aviation
pointe-claire, quebec, canada
CA 
MDR Report Key10706696
Report Number9611959-2020-00003
Device Sequence Number19679433
Product Code GDY
UDI-Device Identifier20686864045216
UDI-Public20686864045216
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source distributor,health profession
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/28/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1501-ROLL
Device Catalogue Number1501-ROLL
Device Lot Number81043-1
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/28/2020
Supplement Date Received by Manufacturer08/28/2020
Initial Report FDA Received Date10/20/2020
Supplement Report FDA Received Date11/26/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1